Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 5, 2024, 3:08 PM EDT for Volusia County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2024, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 5, 2024, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 140 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WWUS82 KMLB 051908
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Thu Sep 5 2024
FLZ041-044-052000-
Northern Lake County FL-Inland Volusia FL-
308 PM EDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barberville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
DeLand, Pierson, DeLeon Springs, Barberville, and Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8142 2926 8122 2902 8125 2904 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 1908Z 199DEG 8KT 2919 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 5, 1:52 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 5, 1:52 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 152 PM EDT Thu Sep 5 2024 ...New AVIATION... .AVIATION... (18Z TAFs) Issued at 151 PM EDT Thu Sep 5 2024 A line of storms has already developed as of 18Z stretching from KDAB to KTIX. This activity will push offshore within the next hour, however additional isolated to scattered activity has already initiated across the interior and will impact terminals from KISM northward this afternoon. TEMPO groups have been updated to indicate an hour earlier start to convection, which will produce IFR/MVFR reductions off and on through 00-02Z. KVRB/KFPR/KSUA have more limited coverage of TSRA today, but still could see low cigs due to nearby outflow. Variable winds overnight becoming E/SE tomorrow morning, with another round of showers and storms beyond 15Z. && .UPDATE... Issued at 1006 AM EDT Thu Sep 5 2024 Showers are already pushing onshore along the Treasure Coast this morning and are developing around the Orlando area as of 10AM. A waterspout was observed east of Patrick Space Force Base shortly before 730AM this morning, taking advantage of ample moisture and light flow along a convergent boundary. A stationary front remains draped over north Florida, leading to deep moisture over the local area. The 10Z XMR sounding found a PWAT of 2.32" this morning, a record high for the date according to the SPC sounding PWAT climatology. Thus, expecting high coverage of showers and storms once again today, especially after 2pm. Temperatures aloft remain fairly warm (around -5C at 500mb), so the threat for strong storms is low, though a few wind gusts to around 40mph will be possible. Instead, the main threat continues to be heavy rainfall, with steering flow winds under 10kts. Slow and erratic storm motion could lead to locally high rainfall amounts of 2 to 4 inches in a short period of time and amounts greater than 4 inches will be possible in some locations. These high rainfall amounts could lead to flooding of urban, low- lying, and poor drainage areas, especially in areas that have received heavy rainfall in recent days. CAMs suggest the highest coverage of showers and storms will be along and west of the I-4 corridor. However, drift back towards the coast will be possible late this evening into the overnight hours, as light winds become gradually southwesterly aloft. PoPs 50-70% through late afternoon. Temperatures will remain warm, with high humidity making for muggy conditions. Peak heat indices this afternoon are forecast between 103-107. These heat indices are just below Heat Advisory criteria and have opted to forgo issuance of one based on expected cloud and precipitation cover this afternoon, which should keep heat indices from reaching criteria. There is a High Risk of rip currents at area beaches today. Entering the water is strongly discouraged. && .MARINE... Issued at 530 AM EDT Thu Sep 5 2024 Today-Tonight... Poor boating conditions will continue across the offshore waters of Volusia and Brevard today, as swell up to 4-6ft remains. Small craft should exercise caution in these waters. Seas are forecast to begin to diminish late this afternoon and into tonight, with seas becoming 3-5ft overnight. South to southeast winds today will increase to around 10 KT this afternoon as the east coast sea breeze forms and pushes onshore. Winds will then become 5- 10KT overnight. Showers and lightning storms will continue, with the possibility of offshore-moving cells this evening as a stationary boundary remains anchored across north Florida. Friday-Tuesday... Upper high pressure will remain over the Florida peninsula through early weekend. A surface frontal boundary draped across north Florida will begin to shift southward into central Florida by late weekend and into early week. Winds will remain around 5-10 KT, with SE-S winds on Friday veering SW-S Saturday, before becoming E-SE Sunday, and E-NE on Monday. Seas 3-5 ft Friday will continue to subside to 2-4 ft Saturday and continue through Monday. High rain and lightning storm chances continue each day. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 75 92 / 70 70 50 70 MCO 77 92 76 92 / 50 70 30 70 MLB 77 90 76 92 / 50 70 40 60 VRB 76 91 75 92 / 30 60 30 60 LEE 76 91 76 91 / 50 70 30 70 SFB 76 91 76 92 / 50 70 30 70 ORL 77 92 77 92 / 50 70 30 70 FPR 76 91 75 92 / 30 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Leahy AVIATION...Schaper
Hazardous weather outlook, Sep 5, 6:18 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 618 AM EDT Thu Sep 5 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-060300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 618 AM EDT Thu Sep 5 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms capable of producing locally heavy downpours, occasional to frequent cloud-to-ground lightning strikes, and gusty winds up to 40 mph will be possible today, especially across the interior in the afternoon and evening. .EXCESSIVE RAINFALL IMPACT... Slow and erratic storm motion could lead to locally high rainfall amounts of 2 to 4 inches in a short period of time, and amounts greater than 4" will be possible in some locations. These high rainfall amounts could lead to flooding of urban, low-lying, and poor drainage areas. .EXCESSIVE HEAT IMPACT... Heat and high humidity today will combine to produce peak afternoon heat index values of 103 to 107, and Moderate to Major HeatRisk. .RIP CURRENT AND SURF IMPACT... There is a High Risk for life-threatening rip currents at all central Florida Atlantic beaches today. Entering the surf is discouraged. Swimmers should check in with lifeguards for the latest information, and never swim alone. .WIND AND SEA IMPACT... Small craft should exercise caution today in the offshore Volusia and Brevard waters for seas of 4 to 6 feet. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous showers and lightning storms are forecast each afternoon through mid next week. Heavy rainfall leading to localized flooding, cloud-to-ground lightning strikes, and gusty winds will remain the primary threats. Heat and humidity will produce peak heat indices of 102 to 106. At least a Moderate risk of dangerous rip currents is expected to continue at the beaches into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Watson
In the hours before
Special weather statement, Sep 5, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Thu Sep 5 2024
FLZ041-044-052000-
Northern Lake County FL-Inland Volusia FL-
308 PM EDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barberville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
DeLand, Pierson, DeLeon Springs, Barberville, and Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8142 2926 8122 2902 8125 2904 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 1908Z 199DEG 8KT 2919 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:22 PM EDT | Areal Flood Advisory | MLB | Lake | 83 min |
| Sep 4, 11:25 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 95 min |
| Sep 5, 1:36 AM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 84 min |
| Sep 5, 5:04 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 47 hr |
| Sep 5, 7:23 AM EDT | Special Marine Warning | MLB | 37 min | |
| Sep 5, 1:05 PM EDT | River Flood Warning | MLB | Lake, Volusia | 82 days |
| Sep 5, 1:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 5, 3:12 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 2 hr |
| Sep 5, 4:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Sep 5, 5:45 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
| Sep 5, 6:01 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Sep 5, 6:50 PM EDT | Areal Flood Warning | MLB | Orange, Seminole | 115 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.